Hail, Clark
- When
- July 4, 1:03 PM CST
- Where
- Clark County, 4 mi E of Amity
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.270, -93.380
A weakening, nearly stationary front helped to trigger thunderstorms in northern Arkansas during the morning hours of July 4th and 5th. As outflow boundaries (cool air flowing out of the thunderstorms, forming a boundary much like a mini-cold front) moved out away from these storms, new storms developed during the afternoon and early evening farther south.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A weakening, nearly stationary front helped to trigger thunderstorms in northern Arkansas during the morning hours of July 4th and 5th. As outflow boundaries (cool air flowing out of the thunderstorms, forming a boundary much like a mini-cold front) moved out away from these storms, new storms developed during the afternoon and early evening farther south. A few severe thunderstorms and locally heavy rain occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 4, 11:37 AM CST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1237 PM CDT MON JUL 4 2011 .AVIATION...18Z TAF CYCLE CONVECTIVE TRENDS THRU EARLY THIS EVENING WL BE THE MAIN CHALLENGE. SCTD SHRA/TSRA LINGER OVR NRN AR ATTM...BUT MAINLY TO THE S OF KHRO AND KBPK. OUTFLOW BNDRY FM THIS CONVECTION WL CONT TO WORK SWD THIS AFTN ACRS CNTRL AND SRN AR...WITH ADDITIONAL STORM FORMATION EXPECTED ALONG IT. FOR NOW...WENT WITH MAINLY VFR CONDS ACRS THE FA WITH VCTS MENTIONED THIS AFTN. ACTIVITY IS EXPECTED TO DIMINISH ARND SUNSET...WITH PTCHY BR FORMING LATER TNGT ACRS MAINLY NRN AR. VSBYS WL BE REDUCED TO MVFR LVLS AT TIMES INTO TUE MRNG. /44/ && .PREV DISCUSSION... /ISSUED 1050 AM CDT MON JUL 4 2011/ UPDATE... SMALL SCALE MID LEVEL VORTEX...LIKELY CONVECTIVELY INDUCED...IS NOW CENTERED NEAR MARSHALL...AS EVIDENT FROM RECENT RADAR IMAGERY. THIS FEATURE WILL CONTINUE TO PROMOTE CONVECTION ACROSS NORTHERN SECTIONS OF THE FORECAST AREA THROUGH 19Z. OUTFLOW BOUNDARY...LOCATED FROM WYNNE...TO NEAR CABOT MAY FOCUS ADDITIONAL DEVELOPMENT DURING THE AFTERNOON HOURS. NEAR TERM FORECASTS HAVE BEEN ADJUSTED TO ACCOUNT FOR EVOLVING MESOSCALE FEATURES. 55 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 101 PM CDT MON JUL 4 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 101 PM CDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS ARE EXPECTED TO APPROACH SEVERE LIMITS. BRIEF...DAMAGING WIND GUSTS CAN BE EXPECTED WITH THE STRONGEST STORMS. THE SLOW MOVEMENT OF THESE STORMS...ACTING ON ABUNDANT MOISTURE...WILL ALLOW FOR AREAS OF LOCALIZED...HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED AND SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE NEXT SEVERAL DAYS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY. WHILE WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ANY STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE. THE MAIN THREAT WITH ANY SEVERE STORM WILL BE HIGH WINDS. WITH TEMPERATURES REMAINING IN THE 90S TO AROUND 100...AND WITH HUMIDITY LEVELS REMAIN ELEVATED...HEAT INDEX VALUES WILL ALSO REMAIN HIGH. EXPECT AFTERNOON HEAT INDICES TO RANGE FROM THE UPPER 90S TO AROUND 105 DURING THE PEAK HEAT OF THE AFTERNOON EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT MON JUL 4 2011
ARZ040-041-052-041845-
MONTGOMERY AR-PIKE AR-POLK AR-
1245 PM CDT MON JUL 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...EASTERN
POLK AND NORTHERN PIKE COUNTIES UNTIL 145 PM CDT...
AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES WEST OF BEARDON MTN...OR 11 MILES
NORTHWEST OF LAKE GREESON...MOVING SOUTH AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
NORMAN... LITTLE MISSOURI FALLS REC AREA...
GAP MTN... DAISY... DAISY SP...
ALBERT PIKE REC AREA... NEW HOPE...
LODI... LANGLEY... KIRBY...
HOPPER... FANCYHILL... CADDO GAP...
BLACK SPRINGS... WYLIE PICNIC AREA... TWEEDLE MTN...
SUGARTREE MTN... STRAWN MTN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3446 9410 3446 9358 3421 9354 3422 9392
3426 9392 3427 9393 3434 9394 3435 9408
TIME...MOT...LOC 1745Z 348DEG 2KT 3435 9381
/44SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
135 PM CDT MON JUL 4 2011
ARZ052>054-041920-
CLARK AR-HOT SPRING AR-PIKE AR-
135 PM CDT MON JUL 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRING...EASTERN PIKE
AND NORTHWESTERN CLARK COUNTIES UNTIL 215 PM CDT...
AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COX CREEK LANDING...OR 10 MILES WEST OF
DEGRAY LAKE...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
OKOLONA... HALFWAY... AMITY...
SHAWMUT... ROSBORO... POINT CEDAR...
HOLLYWOOD... DELIGHT... ANTOINE...
ALPINE... SUGARLOAF KNOB... STELLTOWN...
SMYRNA... SHOUSE FORD REC AREA...
RUNYAN BRIDGE... PIKE JUNCTION... OZAN POINT...
MEEKS SETTLEMENT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3412 9312 3399 9330 3403 9356 3434 9351
3435 9327
TIME...MOT...LOC 1835Z 333DEG 5KT 3428 9334
/44SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
144 PM CDT MON JUL 4 2011
ARZ040-041930-
POLK AR-
144 PM CDT MON JUL 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK COUNTY UNTIL
230 PM CDT...
AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTH OF MOUNTAIN FORK...OR 11 MILES WEST
OF MENA...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MENA... QUEEN WILHELMINA SP...
POLK CNTY FAIRGNDS... MOUNTAIN FORK... LAKE WILHELMINA...
LAKE MENA... ROCKY... RICH MTN...
POTTER... NUNLEY... HOWARD...
EAGLETON... DALLAS... ACORN...
WEST VALLEY... WEEHUNT MTN... SHADY GROVE...
ROUND TOP MTN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3471 9445 3473 9434 3473 9431 3470 9431
3470 9422 3452 9415 3448 9446
TIME...MOT...LOC 1845Z 238DEG 3KT 3461 9443
/44SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 159 PM CDT MON JUL 4 2011 ARZ041-052-041945- MONTGOMERY AR-PIKE AR- 159 PM CDT MON JUL 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND EXTREME NORTHERN PIKE COUNTIES UNTIL 245 PM CDT... AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAULDIN...OR NEAR MT IDA...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MT IDA... ODEN... NORMAN... MIMOSA... MAULDIN... GAP MTN... SIMS... SILVER... PENCIL BLUFF... HURRICANE GROVE... GIBBS... CADDO GAP... BLACK SPRINGS... WHITETOWN... WHEELER MTN... TWIN CREEK REC AREA... SWEETHOME... STRAWN MTN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3440 9340 3433 9374 3471 9382 3475 9358 TIME...MOT...LOC 1900Z 345DEG 7KT 3456 9365 /44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 201 PM CDT MON JUL 4 2011 ARZ031-032-039-041945- CONWAY AR-FAULKNER AR-PERRY AR- 201 PM CDT MON JUL 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CONWAY...WESTERN FAULKNER AND NORTHEASTERN PERRY COUNTIES UNTIL 245 PM CDT... AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES NORTHWEST OF MENIFEE...OR 9 MILES NORTHWEST OF CONWAY...MOVING SOUTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CONWAY... WOOSTER... TOAD SUCK... SPRINGFIELD... PICKLES GAP... MENIFEE... HILL CREEK... SALTILLO... PLUMERVILLE... OVERCUP... NEW DIXIE... MT OLIVE... FOURCHE... BEAVER FORK LAKE... STONY POINT... SKUNK HOLLOW... SHADY GROVE... ROUND MTN... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 110 AND 133. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3503 9231 3494 9262 3522 9271 3529 9251 TIME...MOT...LOC 1901Z 338DEG 13KT 3517 9257 /44
The Little Rock radar (KLZK), 120 km away, was scanning. The volume nearest the first event began at 19:04 UTC.
10 thunderstorm wind, 2 hail. Local standard time, as filed.
A spotter estimated wind gusts of 65 mph.
Several small trees were blown down.
Trees were blown down in Arkadelphia. Some of the trees fell on houses.
Trees were blown down between Caddo Valley and Arkadelphia.
A mobile home plus four barns and outbuildings were damaged. Some trees and power poles were blown down.
Trees were blown down. One of the trees landed on a car.
Tree limbs and power lines were blown down in Malvern.
Some large tree limbs were blown down.
A tree was blown down along U.S. Highway 167.
Trees and power lines were blown down between Mount Ida and Story.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307563, 307576, 307567, 307566, 307568, 307569, 307577, 307570, 307571, 307572, 307573, 307575.